Thunderstorm Wind, Aiken
- When
- August 25, 1:28 PM EST
- Where
- Aiken County, Aiken
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.550, -81.720
Aiken County airport measured a gust to 50kts on AWOS.
Widely scattered pulse storms produced hail and damaging winds across portions of the midlands and CSRA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Widely scattered pulse storms produced hail and damaging winds across portions of the midlands and CSRA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 25, 12:30 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 130 PM EDT SAT AUG 25 2007 .SYNOPSIS... A PRESSURE RIDGE WILL REMAIN IN THE FORECAST AREA THROUGH TONIGHT. A WEAK COLD FRONT WILL APPROACH SUNDAY. THE FRONT WILL MOVE INTO THE REGION SUNDAY NIGHT AND STALL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NOT MUCH CHANGE FROM THE OVERNIGHT PACKAGE. EXPECT THUNDERSTORMS MAINLY ASSOCIATED WITH STRONG HEATING THIS AFTERNOON. THE GUIDANCE IS CONSISTENT WITH JUST SLIGHT CHANCE POPS. MODERATE INSTABILITY PLUS SOME DRY MID-LEVEL AIR SUPPORTS A POSSIBILITY OF NEAR SEVERE WIND GUSTS WITH A FEW OF THE THUNDERSTORMS. WET BULB ZERO HEIGHTS PLUS THE INSTABILITY ALSO SUPPORTS A POSSIBILITY OF LARGE HAIL. EXPECT HEAT INDEX VALUES TO BE A FEW DEGREES HIGHER COMPARED TO YESTERDAY...BUT STILL STAY JUST BELOW THE HEAT ADVISORY CRITERIA. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... THE THUNDERSTORM CHANCE APPEARS LOW TONIGHT BECAUSE OF CONTINUED RIDGING AND THE LOSS OF HEATING. EXPECT A BETTER CHANCE SUNDAY AND SUNDAY NIGHT. AN INCREASE IN MOISTURE AHEAD OF THE COLD FRONT SHOULD OCCUR SUNDAY WITH CONTINUED LOW-LEVEL CONVERGENCE ASSOCIATED WITH THE FRONT SUNDAY NIGHT. THE MOS POPS AROUND 30 PERCENT MAY BE TOO LOW...BUT FOLLOWED BECAUSE OF LINGERING UPPER-LEVEL RIDGING SUNDAY AND THE LOSS OF HEATING SUNDAY NIGHT. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE GFS CONTINUES TO SHOW A DIFFUSE FRONT STALLED IN THE FORECAST AREA EARLY AND ANOTHER COLD FRONT MOVING INTO THE REGION LATE IN THE PERIOD. THE GFS ENSEMBLE MEANS SUPPORT CHANCE POPS WITH NEAR NORMAL TEMPERATURES. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... 18Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS THROUGHOUT MUCH OF THE 24 HR TAF PERIOD EXCEPT FOR EARLY MORNING FOG. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...BUT COVERAGE EXPECTED TO BE LOW ENOUGH TO LEAVE OUT OF THE TAFS AT THIS TIME. AVIATION OUTLOOK...SUNDAY THROUGH WEDNESDAY SUNDAY THROUGH WEDNESDAY... THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. EARLY MORNING FOG IS ALSO POSSIBLE EACH DAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 520 AM EDT SAT AUG 25 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 520 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. AN ISOLATED THUNDERSTORM MAY BECOME SEVERE...AND PRODUCE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 201 PM EDT SAT AUG 25 2007 SCZ022-025>031-035>038-041-GAZ065-077-252001- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CLARENDON-EDGEFIELD-KERSHAW -LEE-LEXINGTON-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- INCLUDING THE CITIES OF AIKEN...AUGUSTA...BISHOPVILLE...COLUMBIA ...LEXINGTON...ORANGEBURG...SUMTER... 201 PM EDT SAT AUG 25 2007 ...STRONG STORMS DEVELOPING OVER THE AREA... WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING OVER THE EASTERN CSRA AND CENTRAL MIDLANDS. THESE STORMS WERE MOVING SLOWLY EAST AT 5 TO 10 MPH. LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS WITH WIND GUSTS TO 45 MPH. PEA SIZE HAIL MAY ALSO OCCUR.
The Columbia radar (KCAE), 71 km away, was scanning. The volume nearest the first event began at 18:26 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Aiken County airport measured a gust to 50kts on AWOS.
Sheriff and public reported 3/4 inch hail.
Gilbert FD reported two trees down on Harley Taylor road and US 1.
Sheriff reported several trees down in Batesburg.
Emergency Manager reported several trees down in Graniteville.
Sheriff reported a couple of trees down on SC Hwy 200.
DOT reported trees down on hwys 61, 213, and 341.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44042, 44043, 44046, 44044, 44045, 44047, 44099.